Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 72, NWS Gaylord, MI

July 16, 2012

NWS Gaylord, MI issued this small craft advisory at Jul 16, 2012, 2:46 AM EDT. It took effect at Jul 16, 2012, 11:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2012, 2:46 AM EDT (06:46 UTC)
In effect from
Jul 16, 2012, 11:00 AM EDT
Expired
Jul 17, 2012, 2:51 AM EDT
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WHUS73 KAPX 160646
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
246 AM EDT MON JUL 16 2012

LMZ323-341-342-344>346-161500-
/O.NEW.KAPX.SC.Y.0072.120716T1500Z-120717T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
246 AM EDT MON JUL 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
123 
WHUS73 KAPX 162042
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
442 PM EDT MON JUL 16 2012

LMZ323-341-342-344>346-170400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
442 PM EDT MON JUL 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
941 
WHUS73 KAPX 170301
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EDT MON JUL 16 2012

LMZ323-341-342-344>346-170900-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1101 PM EDT MON JUL 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
862 
WHUS73 KAPX 170305
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1105 PM EDT MON JUL 16 2012

LHZ345-170900-
/O.EXA.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
1105 PM EDT MON JUL 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-170900-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1105 PM EDT MON JUL 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
831 
WHUS73 KAPX 170651
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
251 AM EDT TUE JUL 17 2012

LHZ345-LMZ323-341-342-344>346-170800-
/O.CAN.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
251 AM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 1:38 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 16, 1:38 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
138 AM EDT MON JUL 16 2012

.SYNOPSIS...
ISSUED AT 300 PM EDT SUN JUL 15 2012

WARM WEATHER AND PERIODIC SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE FIRST PART OF THIS WEEK AS A SLOW-MOVING COOL FRONT
GRADUALLY DROPS THROUGH MICHIGAN. TEMPERATURES WILL COOL BACK TO
NEAR NORMAL LEVELS FOR MID TO LATE WEEK...WITH MAINLY DRY WEATHER
EXPECTED FOR WEDNESDAY THROUGH SATURDAY.

&&

.UPDATE...
ISSUED AT 135 AM EDT MON JUL 16 2012

LAKE SUPERIOR INDUCED STRATUS CONTINUES TO HOLD ON STRONG ACROSS
PORTIONS OF EASTERN UPPER...AND SHOULD CONTINUE TO DO SO UNTIL
SOUTHWEST RETURN FLOW DEVELOPS AROUND/JUST AFTER SUNRISE.
BROKEN/SCATTERED MID AND HIGH LEVEL CLOUD DECK ACROSS THE REST OF
THE AREA. STILL POSSIBLE FOR A FEW EARLY MORNING SPRINKLES IN
INITIAL SURGE OF ISENTROPIC MID LEVEL UPGLIDE.
OTHERWISE...INHERITED FORECAST IN EXCELLENT SHAPE WITH ONLY
COSMETIC CHANGES NEEDED TO ACCOUNT FOR REAL-TIME TEMPERATURE AND
CLOUD TRENDS.

UPDATE ISSUED AT 1028 PM EDT SUN JUL 15 2012

ISOLATED SHRA ORIGINATING OVER CENTRAL UPPER MI CONTINUE TO MAKE
STEADY PROGRESS ESE-WARD...WITH THE STRONGEST NEARING THE NORTHERN
LAKE MI BUOY. THOUGH WE LACK ANY SORT OF DYNAMIC SUPPORT FOR
PRECIP UNTIL QUITE LATE NIGHT...THE OVER-LAKE AIRMASS IS NOT
ESPECIALLY STABLE (TEMP 75 AND DEW POINT 70 AT THE BUOY). WILL
GIVE THIS A BIT LONGER TO FALL APART...BUT WOULD NOT COMPLETELY
RULE OUT A STRAY SHRA IN NW LOWER MI AFTER MIDNIGHT.

WEAK HIGH PRESSURE IS NOW OVERHEAD. AS IT MOVES EAST...SUB-850MB
SW FLOW AND THETA-E ADVECTION WILL BEGIN OVER NORTHERN LAKE MI AND
EASTERN UPPER MI...MAINLY AT AND AFTER 09Z. SOME SHRA ASSOCIATED
WITH THIS WARM ADVECTION WING ARE MAKING EASTWARD PROGRESS OVER
WESTERN SUPERIOR. A STRAY SHRA OR TWO COULD FIRE IN THE DEVELOPING
WARM ADVECTION PATTERN OVER EASTERN UPPER MI OR EVEN NORTHERN LAKE
MI. WILL MENTION A SPRINKLE OR TWO POSSIBLE IN PARTS OF EASTERN
UPPER/NW LOWER MI AFTER 10Z/6AM.

MARINE STRATUS/FOG WAS ALREADY MAKING SOME INROADS INTO WHITEFISH
BAY AND WESTERN/CENTRAL CHIPPEWA CO BEFORE SUNSET. THOUGH STRATUS
NOT ESPECIALLY EASY TO SEE ON SATELLITE THANKS TO AREAS OF CIRRUS
ABOVE...A TONGUE OF LOW CLOUDS EXTENDING WEST AND SOUTH OF THE
SAULT IS EVIDENT. THIS LINES UP WITH THE OVC002 DECK AT KINROSS.
WILL ACCELERATE THE INCREASING CLOUD/FOG TREND IN EASTERN UPPER.
ELSEWHERE...WE/VE GOT A GOOD SETUP FOR RADIATIONAL FOG...EXCEPT
FOR THE CIRRUS OVERHEAD. PATCHES/AREAS OF FOG CAN STILL BE
EXPECTED.

UPDATE ISSUED AT 735 PM EDT SUN JUL 15 2012

PRECIP THREAT HAS ENDED NEAR SAGINAW BAY...WHERE THE CU FIELD IS
JUST ABOUT GONE. WILL ADJUST CLOUD COVER UPWARD A BIT DUE TO
INCOMING CIRRUS. ISOLATED TO SCT CONVECTION HAS FIRED IN CENTRAL
UPPER MI...BUT THIS ACTIVITY DOES NOT APPEAR ORGANIZED ENOUGH TO
SURVIVE A TRIP ACROSS A SOMEWHAT-MORE-STABLE LAKE MI.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 300 PM EDT SUN JUL 15 2012

SHORTWAVE TROUGH AXIS NOW HEADING EAST OF THE REGION PER AFTERNOON
WATER VAPOR IMAGERY...WITH GRADUAL CLEARING CONTINUING ACROSS
NORTHERN MICHIGAN THIS AFTERNOON IN A WARM AND HUMID AIRMASS.
REMAINING SHOWERS/STORMS OVER GLADWIN/IOSCO/ARENAC COUNTIES WILL
EXIT BY 4PM...AS H85 MOISTURE AXIS CONTINUES TO SHIFT SOUTH AND
EAST.  THROUGH EVENING...EXPECT CONTINUED INCREASING AMOUNTS OF
SUNSHINE AS MOST LOCATIONS SEE LATE DAY HIGHS IN THE LOWER TO MIDDLE
80S WITH A FEW UPPER 80S TO AROUND 90 NEAR KCAD.

TONIGHT...SHORTWAVE RIDGING BUILDS OVERHEAD WITH WEAK AXIS OF HIGH
PRESSURE SETTLING IN AT THE SURFACE.  GIVEN THIS SETUP...EXPECT
WINDS TO DIE OFF QUICKLY THIS EVENING WITH DECENT RADIATIONAL
COOLING SETUP TAKING SHAPE.  ONLY CAVEAT TO THIS WILL BE CONVECTIVE
DEBRIS DIVING SOUTHEAST FROM EXPECTED DEVELOPMENT JUST NORTH OF THE
US/CANADIAN BORDER FROM ND TO MN.  GIVEN VERY MOIST BOUNDARY LAYER
IN PLACE...LOOKS LIKE A GOOD SETUP FOR FOG.  AIRMASS ALOFT WILL BE
PRETTY DRY TO START...BUT AFTER MIDNIGHT...EXPECT GRADUALLY
INCREASING SW FLOW ABOVE THE BOUNDARY LAYER TO START ADVECTING IN
MORE THETAE-RICH AIR.  THUS...SEE NO REASON NOT TO INCLUDE SOME FOG
FOR ALL AREAS...WITH STRONGEST MENTION FOR AREAS THAT SEE TEMPS FALL
THE FARTHEST...WHICH WILL BE THE TYPICAL INTERIOR COOL SPOTS.  MOS
CONSENSUS WOULD FAVOR THESE LOCALES DIPPING INTO THE UPPER 50S
/WHICH AGAIN SPEAKS TO FOG POTENTIAL GIVEN AFTERNOON CROSSOVER
TEMPERATURES IN THE MID 60S/ WITH LOW 60S ELSEWHERE AND THIS LOOKS
VERY REASONABLE.  WOULD LIKE TO SEE MORE LESS CLOUD COVER AND A
LITTLE MORE MOISTURE ADVECTION ABOVE THE BOUNDARY LAYER FOR
WIDESPREAD DENSE FOG...BUT WILL CONTINUE MENTION OF PATCHY DENSE FOG
IN THE AFTERNOON RENDITION OF THE HWO.

TO START THE DAY MONDAY...COULD SEE SOME SNEAKY SPRINKLE ACTIVITY
EARLY NORTH OF THE BRIDGE...AS BAND OF ISENTROPIC ASCENT ON THE
305-310K SURFACE PUSHES THROUGH EARLY IN THE DAY COINCIDENT WITH A
BAND OF POSITIVE THETAE ADVECTION AT H85.  OUTSIDE OF THIS A HOT AND
HUMID DAY IS IN STORE FOR MOST OF NORTHERN MICHIGAN AS WE WILL BE
FIRMLY ENTRENCHED IN THE WARM SECTOR OF APPROACHING LOW
PRESSURE...WITH T85S QUICKLY RISING ABOVE 20C BY AFTERNOON.  MET
GUIDANCE HAS BACK SOMEWHAT CLOSER TO REALITY AFTER ADVERTISING NEAR
100 DEGREE HIGHS ON IT/S PRIOR TWO RUNS...BUT CONTINUES TO BE ON THE
WARM SIDE OF THE ENVELOPE.  WHILE HIGHS WILL BE A LITTLE TRICKY
GIVEN STABLE LLEVEL PROFILE...GOOD MIXING /GIVEN AFOREMENTIONED
APPROACHING LOW/ SHOULD PROMOTE HIGHS INTO THE LOWER 90S /PERHAPS A
FEW SPOTS HITTING 95?/ OVER NORTHERN LOWER. SOMEWHAT MORE
CHALLENGING FORECAST OVER EASTERN UPPER AS MCS ACTIVITY IN THE
VICINITY OF RETREATING WARM FRONT LOOKS TO RIDE ALONG OR NORTH OF
THE NORTHERN EDGE OF LAKE SUPERIOR BY AFTERNOON. COULD SEE THIS
ACTIVITY STARTING TO NEAR CHIPPEWA COUNTY LATE...SO WILL CONTINUE
INHERITED AFTERNOON CHANCE POPS.  DO THINK...HOWEVER...THE BULK OF
ANY POTENTIAL ACTIVITY WILL HOLD OFF UNTIL MONDAY NIGHT.  WITH MORE
QUESTIONS ABOUT CLOUD COVER AND MORNING SPRINKLE/AFTERNOON TSRA
CHANCES...WILL KEEP HIGHS IN THE MID 80S FOR THESE LOCALES.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 300 PM EDT SUN JUL 15 2012

MONDAY NIGHT THROUGH TUESDAY NIGHT...AN ACTIVE PERIOD OF WEATHER FOR
SURE...WITH MAIN FORECAST ISSUE BEING THE TIMING AND PLACEMENT OF
CONVECTION. A BIT OF A CHANGE IN THE UPPER PATTERN AS RECENTLY
PERSISTENT HIGH LATITUDE REX BLOCKING FEATURE NEAR GREENLAND IS
FORECAST TO GET THE BOOT...ALLOWING STRONGER ENERGY NEAR HUDSON BAY
TO DEEPEN WITH TIME IN RESPONSE TO BURGEONING UPPER RIDGING THROUGH
THE PLAINS/CENTRAL CANADA. THIS TYPE OF SETUP WILL HAVE THE NET
EFFECT OF PUTTING THE SQUEEZE PLAY ON UPPER HEIGHTS ALONG THE
NORTHERN TIER...WHILE ALSO HELPING TIGHTEN THE LOW/MID LEVEL THERMAL
GRADIENT JUST NORTH OF OUR AREA. SUBSEQUENT DIGGING UP THE UPPER
TROUGH INTO TUESDAY SHOULD GRADUALLY FORCE A COLD FRONT DOWN THROUGH
THE NORTHERN LAKES...ALL WHILE HELPING ENHANCE ENTRANCE REGION
FORCING FROM THE UPPER JET NEARBY.

THE BIGGEST FEATURE WE'LL BE WATCHING IS THE POSSIBILITY FOR AN MCS
TO BE MAKING A TRACK TOWARD EASTERN UPPER BY LATER MONDAY...BUT
ESPECIALLY INTO MONDAY NIGHT...WITH DIURNAL ENHANCEMENT OF THE LOW
LEVEL JET FEEDING DIRECTLY INTO THE APPROACHING FRONTAL BOUNDARY.
WITH PRONOUNCED THERMAL RIDGING ACROSS NORTHERN LOWER INDICATIVE OF
A QUITE UNSTABLE BUT CAPPED ENVIRONMENT WITHIN A NOTABLE ELEVATED
MIXED LAYER ENVIRONMENT...STILL THINKING THAT AN UPSTREAM MCS MAY
GRADUALLY TURN SOUTHWARD WITH TIME TOWARD THE FAR NORTHERN COUNTIES
ON THE FRINGE OF STRONGER CAPPING. THICKNESS DIVERGENCE PLOTS AND
CORFIDI VECTORS ALSO SUPPORT THIS NOTION...AND GIVE HIGHER
CONFIDENCE TO GOING LIKELY POPS FROM ABOUT THE STRAITS ON NORTH.
SEVERE WEATHER THREAT DOES EXIST WITH CONVECTIVE FEATURE LIKELY
RIDING THE EDGE OF QUITE STRONG SHEAR (H5 WINDS UP AROUND 40 KNOTS
WITH H3 WINDS NEARING 60 KNOTS)...SO SOMETHING TO KEEP WATCHING.

MUCH BIGGER QUESTION MARKS SOUTH OF THE STRAITS REGARDING CONVECTIVE
EVOLUTION. GUT FEELING PER PATTERN RECOGNITION IS THAT A CONVECTIVE
LINE ON THE SOUTHERN FRINGE OF THE MCS MAY TRY TO MARCH SOUTH INTO
NORTHERN LOWER WITH TIME. THIS IDEA IS SUPPORTED BY PROGGED VEERING
OF THE LOW LEVEL JET CONVERGENCE AXIS DIRECTLY OVERHEAD WHILE THE
SURFACE (PERHAPS OUTFLOW?) BOUNDARY DRIFTS SOUTH WITH TIME.
HOWEVER...IF THE NAM/GGEM SOLUTIONS HAVE THEIR WAY SHOWING A MUCH
STRONGER LLJ FEATURE...MUCH OF NORTHERN LOWER WILL MISS OUT ANY
CHANCE FOR CONVECTION AS THE BEST CONVERGENCE WILL SHIFT WELL INTO
ONTARIO. THIS WILL BE A SHORT TERM FORECAST PROBLEM...BUT WORTH A
CHANCE MENTION EITHER WAY AS CONFIDENCE REMAINS LOW.

BETTER CHANCES SOUTH OF THE BRIDGE MAY COME LATER TUESDAY INTO
TUESDAY EVENING AS UPPER TROUGHING CONTINUES TO DIG TOWARD LAKE
SUPERIOR...FURTHER SHUNTING THE SURFACE BOUNDARY SOUTH WITH TIME (IF
CONVECTION DOESN'T ALREADY DO THAT EARLIER IN THE DAY). WITH AT
LEAST SOME CHANCE TO DESTABILIZE (CERTAINLY SOME QUESTIONS ABOUT
CLOUD COVER)...WILL SEE ANOTHER CHANCE FOR CONVECTION TO FIRE ALONG
THE BOUNDARY...MOST LIKELY ACROSS SOUTHEAST COUNTIES WHERE SLACK
FLOW ALONG THE FRONT MAY ALLOW SOME TURNING OF THE WINDS ONSHORE.
LOW LEVEL JET ORIENTATION PARALLEL TO THE SURFACE BOUNDARY WON'T DO
MUCH TO HELP US OUT...BUT SOME JET ENTRANCE FORCING MAY DO THE
TRICK. LOOKS LIKE MUCH OF THE ACTIVITY WILL SHIFT SOUTH OF THE APX
CWA BY LATER TUESDAY EVENING...AS CORE OF MUCH DRIER AIR BEGINS TO
MAKE ITS MOVE.

LATER PERIODS (WEDNESDAY THROUGH SUNDAY)...LOOKING LIKE A GREAT
STRETCH OF MID-JULY WEATHER WILL DESCEND UP ON THE REGION AS WE WRAP
UP THE WORK WEEK AND WELCOME NEXT WEEKEND...COMPLETE WITH NEAR
SEASONABLE HIGHS AND NOTABLY LOWER HUMIDITY LEVELS. THE OVERALL
UPPER PATTERN THROUGH THE EXTENDED PERIODS OF THE FORECAST WILL BE
DOMINATED BY RENEWED UPPER TROUGHING ACROSS MUCH OF EASTERN
CANADA...COURTESY OF BUILDING UPPER RIDGE BACK INTO THE PLAINS
STATES. STRONG CONFLUENCE IN BETWEEN WILL SUPPORT PLENTIFUL LOW
LEVEL RIDGING FROM HUDSON BAY DOWN INTO OUR NECK OF THE WOODS...
HELPING TRANSPORT A NOTICEABLY LESS HUMID BUT STILL QUITE WARM
AIRMASS OUR WAY AS THE LOW LEVEL FLOW TURNS MORE NORTHERLY WITH
TIME. NOT REALLY SEEING ANY SIGNS OF MAJOR RAIN CHANCES RIGHT ON
THROUGH THE DAY ON SUNDAY WITH TIGHTEST BAROCLINIC ZONE AND MOISTURE
GRADIENT LOCATED WELL OFF TO THE WEST...BUT SUPPOSE SOMETHING COULD
SNEAK INTO THE PICTURE BY LATE SUNDAY WITH HINTS THAT THERMAL
RIDGING MAY BEGIN TO FOLD BACK INTO THE WESTERN LAKES. OTHERWISE...
LOOK FOR HIGHS INTO THE UPPER 70S TO MIDDLE 80S WITH COMFORTABLE
OVERNIGHT LOWS BACK INTO THE 50S (GREAT SLEEPING WEATHER). WILL
PROBABLY EVEN SEE SOME UPPER 40S IN THE USUAL COOL SPOTS...
ESPECIALLY THURSDAY AND FRIDAY NIGHTS WITH HIGH PRESSURE OVERHEAD.
HONESTLY...DOES IT GET ANY BETTER?

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1146 PM EDT SUN JUL 15 2012

FOG ALREADY STARTING TO EMERGE AT SOME OB SITES...INCLUDING MBL.
VSBYS WILL CONTINUE TO GO LOWER DESPITE PARTIAL CLOUD COVER...
THANKS TO LIGHT WINDS AND HUMID AIR. EXPECT MOST SITES TO SEE IFR
CONDITIONS AT TIMES EARLY THIS MORNING...WITH TVC A POSSIBLE
EXCEPTION.

SW WINDS WILL INCREASE MONDAY AS WEAK HIGH PRESSURE MOVES TO THE
EAST. ANY SHRA/TSRA THAT DEVELOP WILL LIKELY IMPACT UPPER MI AND
POINTS NORTH...AND SHOULD AVOID ALL TAF SITES. WINDS WILL RAMP UP
JUST OFF THE DECK MONDAY EVENING...AND LLWS HAS BEEN INTRODUCED
FOR ALL TAFS.

&&

.MARINE...
ISSUED AT 300 PM EDT SUN JUL 15 2012

WEAK AREA OF HIGH PRESSURE WILL BE OVER THE REGION TONIGHT...
PROVIDING A CONTINUATION TO RECENTLY QUIET CONDITIONS OVER THE
MARINE WATERS. EXPANSIVE FOG OVER LAKE SUPERIOR TODAY WILL LIKELY
EXPAND TO SOME EXTENT TONIGHT...POTENTIALLY IMPACTING LOCATIONS
INCLUDING WHITEFISH BAY AND THE SAULT.  ON MONDAY...LOW PRESSURE
WILL APPROACH THE GREAT LAKES FROM THE WEST...WITH SOUTHWESTERLY
FLOW STRENGTHENING AS A RESULT.  THIS WILL LIKELY PRODUCE A PERIOD
OF SMALL CRAFT CONDITIONS OVER LAKE MICHIGAN BY MONDAY AFTERNOON AND
EVENING.  SHOWERS AND THUNDERSTORMS LOOK PROBABLE MONDAY NIGHT INTO
TUESDAY AS A COLD FRONT ASSOCIATED WITH THIS LOW PUSHES THROUGH THE
REGION.  HIGH PRESSURE WILL RETAKE CONTROL OF OUR WEATHER TUESDAY
NIGHT WITH LIGHT WIND/WAVE ACTIVITY EXPECTED THROUGH THE END OF THE
WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...TL
SHORT TERM...JA
LONG TERM...DL
AVIATION...JZ
MARINE...JA
Hazardous weather outlook, Jul 15, 4:46 PM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
446 PM EDT SUN JUL 15 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
162200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
446 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT WITH LOCALLY DENSE FOG
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO RELAY ANY RAINFALL REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ARNOTT/JZ

In the hours before

Local storm report, Jul 15, 9:59 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
959 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HEAVY RAIN       STERLING                44.03N 84.02W
07/15/2012  M1.05 INCH       ARENAC             MI   SPOTTER

            12 HR TOTAL ENDING AT 10 PM.

&&

MBOGUTH

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.